Sign in / Join
0

4 Major Causes of Hyperpigmentation

Hyperpigmentation has become highly common these days. It is a distressing skin condition, which causes darkening of the skin in patches due to excess production of melanin. Thankfully, it doesn’t cause any physical discomfort, although it can significantly affect a person’s appearance.

Since, hyperpigmentation doesn’t have any physical repercussions, people tend to leave this skin condition unaddressed. However, it could be the result of an underlying health problem, say reviews by Elite Dermatology in Katy, TX, a well-known dermatologist in Cinco Ranch.

Skin pen treatments & mole removal are gaining popularity amongst men and women alike looking for blemish-free skin. A skin pen is a micro-needling process that is the most effective of all procedures used to treat pigmentation.

However, before treating hyperpigmentation, it is better to understand the causes so that you can combat the root of the problem.

Causes of Hyperpigmentation

  1. Inflammation Caused by Sunlight: If you have to name one major culprit for skin darkening, it would have to be sunlight. The best dermatology clinics in Katy explain that staying in the sunlight for too long will not just cause tanning but can also lead to hyperpigmentation. The human body produces a pigment called melanin. When we are exposed to the UV rays of the sun for long, the skin produces an inflammatory response to protect us from these harmful rays by producing melanin to darken the skin. The extent of skin darkening can, however, vary from person to person.
  2. Skin Damage Due to Injury: Have you noticed how after injury or a pimple, your skin darkens in that area? These marks might go away with time or stay with you for life. Skin darkening happens again due to the production of excess melanin as an inflammatory reaction to skin damage. In such situations, darker pigments are produced and replace the damaged skin pigments, which cannot regenerate when the skin gets injured.
  3. Medication: If you have been on antibiotics, anti-seizure drugs, topical retinoids, hormone medication, non-steroidal drugs and chemotherapy drugs, you are like to witness skin darkening during treatment. Hyperpigmentation is a side-effect of several medicines. These medicines cause hormonal changes in the body, which activate the melanocytic cells, leading to excess production of melanin.
  4. Improper Hair Removal: Earlier, people used to wax, thread, plucking and shave unwanted body hair. These procedures do not cause hyperpigmentation. However, when the hair is removed from the roots or people use harsh chemicals to get rid of facial hairs, an inflammatory response is triggered, which can lead to hyperpigmentation.

Hyperpigmentation can be hereditary too, and can also be caused by allergic reactions, hormonal changes during pregnancy or as a side effect to birth control pills.

Dermatology experts in Katy recommend meeting a dermatologist in case of hyperpigmentation due to any of the above mentioned causes to treat the condition.

Leave a reply

Top